Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 8, NWS San Francisco Bay Area, CA

January 14, 2018

NWS San Francisco Bay Area, CA issued this small craft advisory at Jan 14, 2018, 2:37 AM PST. It took effect at Jan 15, 2018, 10:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2018, 2:37 AM PST (10:37 UTC)
In effect from
Jan 15, 2018, 10:00 AM PST
Expired
Jan 15, 2018, 8:22 PM PST
In force
10 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

909 
WHUS76 KMTR 141037
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco CA
237 AM PST Sun Jan 14 2018


PZZ545-141845-
/O.NEW.KMTR.RB.Y.0003.180115T1800Z-180117T0000Z/
Point Reyes To Pigeon Point To 10 nm-
237 AM PST Sun Jan 14 2018

...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 10 AM MONDAY
TO 4 PM PST TUESDAY...

The National Weather Service in San Francisco has issued a Small
Craft Advisory for rough bar, which is in effect from 10 AM
Monday to 4 PM PST Tuesday.

* SEAS...12 to 15 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances.

&&

$$

PZZ570-141845-
/O.NEW.KMTR.SC.Y.0008.180115T1800Z-180116T0500Z/
Point Arena To Point Reyes 10 To 60 nm Offshore-
237 AM PST Sun Jan 14 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 9 PM PST MONDAY...

The National Weather Service in San Francisco has issued a Small
Craft Advisory, which is in effect from 10 AM to 9 PM PST Monday.

* WINDS...Southeast 15 to 25 kt.

* SEAS...12 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
7 follow-up statements
398 
WHUS76 KMTR 141630
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco CA
830 AM PST Sun Jan 14 2018

PZZ545-150030-
/O.CON.KMTR.RB.Y.0003.180115T1800Z-180117T0000Z/
Point Reyes To Pigeon Point To 10 nm-
830 AM PST Sun Jan 14 2018

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM
10 AM MONDAY TO 4 PM PST TUESDAY...

* SEAS...12 to 15 feet.

* FIRST EBB...2.8 knots at 02:37 PM Sunday.

* SECOND EBB...1.4 knots at 03:13 AM Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances.

&&

$$

PZZ570-150030-
/O.CON.KMTR.SC.Y.0008.180115T1800Z-180116T0500Z/
Point Arena To Point Reyes 10 To 60 nm Offshore-
830 AM PST Sun Jan 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM PST
MONDAY...

* WINDS...Southeast 15 to 25 kt with gusts up to 30 kt.

* SEAS...12 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
912 
WHUS76 KMTR 142202
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco CA
202 PM PST Sun Jan 14 2018

PZZ545-150615-
/O.CON.KMTR.RB.Y.0003.180115T1800Z-180117T0000Z/
Point Reyes To Pigeon Point To 10 nm-
202 PM PST Sun Jan 14 2018

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM
10 AM MONDAY TO 4 PM PST TUESDAY...

* SEAS...12 to 15 feet.

* FIRST EBB...2.8 knots at 02:37 PM Sunday.

* SECOND EBB...1.4 knots at 03:13 AM Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances.

&&

$$

PZZ570-150615-
/O.CON.KMTR.SC.Y.0008.180115T1800Z-180116T0500Z/
Point Arena To Point Reyes 10 To 60 nm Offshore-
202 PM PST Sun Jan 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM PST
MONDAY...

* WINDS...Southeast 15 to 25 kt with gusts up to 30 kt.

* SEAS...12 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
473 
WHUS76 KMTR 150514
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco CA
914 PM PST Sun Jan 14 2018


PZZ545-151315-
/O.CON.KMTR.RB.Y.0003.180115T1800Z-180117T0000Z/
Point Reyes To Pigeon Point To 10 nm-
914 PM PST Sun Jan 14 2018

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM
10 AM MONDAY TO 4 PM PST TUESDAY...

* SEAS...12 to 15 feet.

* FIRST EBB...2.8 knots at 02:37 PM Sunday.

* SECOND EBB...1.4 knots at 03:13 AM Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances.

&&

$$

PZZ570-151315-
/O.CON.KMTR.SC.Y.0008.180115T1800Z-180116T0500Z/
Point Arena To Point Reyes 10 To 60 nm Offshore-
914 PM PST Sun Jan 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM PST
MONDAY...

* WINDS...South 15 to 20 kt with gusts up to 25 kt.

* SEAS...12 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
983 
WHUS76 KMTR 151115
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco CA
315 AM PST Mon Jan 15 2018


PZZ540-151915-
/O.EXA.KMTR.SC.Y.0008.180115T1800Z-180116T0500Z/
Point Arena To Point Reyes To 10 nm-
315 AM PST Mon Jan 15 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
PST THIS EVENING...

The National Weather Service in San Francisco has issued a Small
Craft Advisory, which is in effect from 10 AM this morning to
9 PM PST this evening.

* WINDS...Southeast 15 to 25 kt.

* SEAS...11 to 14 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ545-151915-
/O.CON.KMTR.RB.Y.0003.180115T1800Z-180117T0000Z/
Point Reyes To Pigeon Point To 10 nm-
315 AM PST Mon Jan 15 2018

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM
10 AM THIS MORNING TO 4 PM PST TUESDAY...

* SEAS...12 to 15 feet.

* FIRST EBB...2.8 knots at 02:37 PM Sunday.

* SECOND EBB...1.4 knots at 03:13 AM Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances.

&&

$$

PZZ570-151915-
/O.CON.KMTR.SC.Y.0008.180115T1800Z-180116T0500Z/
Point Arena To Point Reyes 10 To 60 nm Offshore-
315 AM PST Mon Jan 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 9 PM PST THIS EVENING...

* WINDS...South 15 to 25 kt.

* SEAS...12 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
512 
WHUS76 KMTR 151633
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco CA
833 AM PST Mon Jan 15 2018


PZZ545-160045-
/O.CON.KMTR.RB.Y.0003.180115T1800Z-180117T0000Z/
Point Reyes To Pigeon Point To 10 nm-
833 AM PST Mon Jan 15 2018

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
4 PM PST TUESDAY...

* SEAS...12 to 17 feet.

* FIRST EBB...2.8 knots at 03:07 PM Monday.

* SECOND EBB...1.4 knots at 04:01 AM Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances.

&&

$$

PZZ570-160045-
/O.CON.KMTR.SC.Y.0008.180115T1800Z-180116T0500Z/
Point Arena To Point Reyes 10 To 60 nm Offshore-
833 AM PST Mon Jan 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...South 10 to 20 kt with gusts up to 25 kt.

* SEAS...12 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ540-160045-
/O.CON.KMTR.SC.Y.0008.180115T1800Z-180116T0500Z/
Point Arena To Point Reyes To 10 nm-
833 AM PST Mon Jan 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...Southeast 10 to 20 kt with gusts up to 25 kt.

* SEAS...11 to 14 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
790 
WHUS76 KMTR 152230
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco CA
230 PM PST Mon Jan 15 2018


PZZ545-160630-
/O.EXT.KMTR.RB.Y.0003.000000T0000Z-180117T0500Z/
Point Reyes To Pigeon Point To 10 nm-
230 PM PST Mon Jan 15 2018

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 9 PM
PST TUESDAY...

* SEAS...9 to 13 feet. Up to 18 feet across the bar.

* FIRST EBB...2.8 knots at 03:07 PM Monday.

* SECOND EBB...1.4 knots at 04:01 AM Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances.

&&

$$

PZZ570-160500-
/O.CON.KMTR.SC.Y.0008.000000T0000Z-180116T0500Z/
Point Arena To Point Reyes 10 To 60 nm Offshore-
230 PM PST Mon Jan 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...South 10 to 20 kt with gusts up to 25 kt.

* SEAS...12 to 14 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

PZZ540-160500-
/O.CON.KMTR.SC.Y.0008.000000T0000Z-180116T0500Z/
Point Arena To Point Reyes To 10 nm-
230 PM PST Mon Jan 15 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WINDS...Southeast 10 to 20 kt with gusts up to 25 kt.

* SEAS...10 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or steep waves are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
822 
WHUS76 KMTR 160422
MWWMTR

URGENT - Marine Weather Message
National Weather Service San Francisco CA
822 PM PST Mon Jan 15 2018

PZZ540-570-160530-
/O.CAN.KMTR.SC.Y.0008.000000T0000Z-180116T0500Z/
Point Arena To Point Reyes To 10 nm-
Point Arena To Point Reyes 10 To 60 nm Offshore-
822 PM PST Mon Jan 15 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in San Francisco has cancelled the
Small Craft Advisory.



$$

PZZ545-161230-
/O.CON.KMTR.RB.Y.0003.000000T0000Z-180117T0500Z/
Point Reyes To Pigeon Point To 10 nm-
822 PM PST Mon Jan 15 2018

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
9 PM PST TUESDAY...

* SEAS...10 to 13 feet.

* FIRST EBB...1.4 knots at 04:01 AM Tuesday.

* SECOND EBB...2.8 knots at 03:43 Pm Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 9:52 PM PST, 4 hours 45 minutes earlier.

Area forecast discussion, Jan 13, 9:52 PM PST, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
952 PM PST Sat Jan 13 2018

.SYNOPSIS...A ridge of high pressure over the region will maintain
dry and mild conditions through the remainder of the weekend.
Unsettled weather conditions are then expected to return early in
the work week as a storm system approaches the coast. Periods of
rain/rain showers are then expected through late week and
potentially into next weekend as a series of storm systems move
through northern and central California.

&&

.DISCUSSION...As of 9:10 PM PST Saturday...Fog and low clouds
have persisted near the Delta and in the East Bay Valleys through
the day as easterly winds advect a damp airmass out of the Central
Valley and into portions of the SF Bay Area. Latest boundary
layer RH forecast from the WRF model indicates that fog will
persist overnight and into Sunday morning in the East Bay and also
develop into the North Bay Valleys and locally around San
Francisco Bay. Elsewhere, expect only some occasional high clouds
through Sunday. Temperatures on Sunday are expected to be similar
to today with 50s in foggy areas, low to mid 60s elsewhere in the
SF Bay Area, and upper 60s to mid 70s from Monterey Bay southward.

An evening forecast update included expanding the areas where
patchy fog is anticipated overnight and into Sunday morning.

The models have been having a tough time with the timing of the
system due to bring light rain to our area early in the work
week. Yesterday's model runs forecast an earlier onset of rain -
as early as about sunrise Monday along the North Bay coast. But
now the models are trending slower. The 00Z GFS forecasts rain to
begin in the North Bay around mid afternoon on Monday while the
00Z NAM doesn't begin rainfall in the north until early evening on
Monday. Model consensus now indicates most rain with this weak
system will fall on Monday night, with scattered showers perhaps
lingering into Tuesday morning. All precipitation is expected to
end by Tuesday afternoon. Rainfall totals through midday Tuesday
are forecast to range from a tenth to a half inch in most areas,
with locally higher amounts possible in the North Bay.

Dry and mild weather is expected from Tuesday afternoon through
Wednesday. But the weather pattern is forecast to remain active
with another system due to spread rain across our forecast area
from Wednesday night through Thursday evening, with scattered
showers continuing through Friday and Friday evening. This system
later in the week looks somewhat wetter than the Monday night
system.

Longer range models bring one more system into our area by late
next weekend. The 00Z GFS indicates this will be a slower moving
system compared to the two preceding, and that it will be capable
of generating widespread moderate to locally heavy rain. The 12Z
ECMWF portrays this as a faster moving system with less
significant rainfall.

&&

.AVIATION...as of 9:52 PM PST Saturday...It's VFR except IFR cigs
continue over the easternmost forecast area due to Tule fog. The
WMC-SFO and SAC-SFO pressure gradients are 10.6 mb and 1.9 mb
respectively, thus winds will flow offshore tonight with some
additional advection of fog moving westward into the Bay Area
overnight. Winds are either calm or easterly up to 5-10 knots,
winds have mostly subsided in the East Bay Hills. NAM forecasts a
weakening offshore gradient and wind later tonight into Sunday,
and the mid-upper level ridge steadily weakens into early next
week.

Vicinity of KSFO...VFR. Light winds. FEW-SCT high clouds.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...VFR. FEW-SCT high clouds. Winds light
near KMRY but very breezy through the Salinas valley including
near KSNS.

&&

.MARINE...as of 9:31 PM PST Saturday...Light easterly winds except
locally gusty easterly winds continue near coastal gaps. Winds turn
southerly and weaken later Sunday. Southerly winds strengthen Monday
primarily from Pigeon Point and northward. A large, long period swell
arrives Sunday and continues into Tuesday. Swell will decrease mid-
week then increase again late next week.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...NONE.

&&

PUBLIC FORECAST: Dykema
AVIATION/MARINE: Canepa

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 7:41 PM PSTHigh Surf AdvisoryMTRMarin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma65 hr
Jan 14, 2:37 AM PSTSmall Craft Advisory for Rough BarMTR7 days

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.